# SDR CA110516011

- Difficulty date: May 13, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 5,969 hours
- Engine: Rotax ROTAX912F3
- Propeller: Hofman HOV352F
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Failed
- Location: Tire
- Part time: 400 hours
- Component: Tire, Goodyear
- Component part number: 500X56PL
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER A NORMAL LANDING, THE PILOT FOUND THE ACFT PULLING TOWARD THE RT AND ENDED UP STOPPING IN GRASS BESIDE THE RUNWAY.  FOUND THAT THE RT MAIN TIRE WAS COMPLETELY FLAT.  MX REPLACED THE TIRE AND TUBE AND FOUND THE TUBE HAD FAILED AND HAD A .2500" LONG SPLIT IN THE TUBE. THIS TUBE WAS IN SERVICE FOR LESS THAN A YEAR AND IT HAS BEEN A COMMON PROBLEM WITH THIS SIZE OF TUBE IN THE LAST COUPLE OF YEARS. THE TUBE IS MADE A LOT SMALLER THAN PREVIOULY MADE IN THAT THE TUBE MUST STRETCH A LOT BEFORE IT EXPANDS TO THE SIZE OF THE TIRE. PREVIOUSLY THE TUBE WAS MADE TO BE THE SAME SIZE AS THE TIRE. HAVE TRIED DIFFERENT BRANDS AND HAVE COMPLAINED TO SUPPLIERS BUT ALL THE TUBES, EVEN OF DIFFERENT BRANDS, SEEM TO BE MADE THE SAME.
